Hail, Porter
- When
- June 28, 12:30 PM CST to 12:35 PM CST
- Where
- Porter County, Valparaiso
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.467, -87.050
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 28, 11:45 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 1245 PM CDT SAT JUN 28 2003 AVIATION DISCUSSION FOR 18Z TAF CYCLE... VORT MAX NOW EVIDENT ON 88D AND SATELLITE RETURNS JUST EAST OF KMKE AND MOVING AWAY FROM THE TAF SITES. SCT-BKN CONVECTION FIRING OUT AHEAD OF IT AS DRY SLOT WRAPS IN BEHIND OVER NRN IL. SOME CU FILLING IN THIS AFTERNOON...BUT LOOKS LIKE PRIME CONVECTION IS FOCUSING ON OLD OUTFLOW BOUNDARY WELL S OF TAF LOCATIONS...INHIBITING TSRA IN OUR AREA. SOME CONVECTION FIRING OVER SW MN ASSOCIATED WITH NEXT WEAK WAVE...BUT POINT FORECASTS RELATED TO THIS FEATURE ARE TOO LOW TO BE PERMISSIBLE IN FORECAST. WILL MONITOR AND AMEND AS APPROPRIATE. SOUTHWEST WINDS TO REMAIN GUSTY THROUGH THE AFTERNOON BEFORE DIMINISHING AND VEERING SLIGHTLY OVERNIGHT. JHV PUBLIC DISCUSSION FOR MORNING GRID/ZONES... REMNANT SHOWERS IN NWRN INDIANA FADING AND MAIN CONCERN IS FOCUSED ON ACTIVITY SPREADING FROM ERN IA AND JUST NORTH OF IL BORDER. SHOWERS AND STORMS MOVING EWD AND SHOWING SOME EARLY MRNG SIGNS OF WEAKENING. IS A GOOD BET FOR MORE RAIN AND TSTMS TODAY. PARTS OF THE AREA ALREADY PRIMED WITH HIGH RH...THANKS TO EVENING EXPLOSION OF STORMS ALONG I-80 CORRIDOR. MODELS STILL STICKING WITH LFQ AREA OF UPPER JET MOVING ACROSS AREA TODAY WITH ATMOSPHERIC PROFILES SHOWING CAPES OVER 1K AND DECENT SHEAR. THIS PROMPTING SPC MAINTAINING SLIGHT CHC SVR TODAY FOR HIGH WINDS MAINLY WITH MARBLE HAIL PROBABLE. PCPN STILL AROUND IN EVENING AND UP TO MIDNIGHT IN SE SECTIONS AND NWRN INDIANA...WITH FROPA CLEARING AND DRYING BY SUNDAY MRNG. FRONT APPEARS TO STALL SOUTH OF STL SUNDAY WITH ANOTHER WAVE RIDING UP FRONT FROM OK AND INTO MO SUNDAY NGT. THIS WAVE RIDING ALONG FRONT ACROSS SRN IL MONDAY AND MAY SPREAD DEBRIS CLOUDINESS ACROSS SRN TIER OF CWA COUNTIES BUT AM LEAVING OUT AN PCPN CHANCES MONDAY. LONGER TERM (TUESDAY-FRIDAY) NOT MUCH CHANGE TO PREVIOUS FORECASTS. NEXT THREAT OF STORMS WITH ANOTHER FRONT THURSDAY NIGHT AND FRIDAY. GENERALLY A LITTLE ABOVE NORMAL TEMPS BUT NO EXCESSIVE HEAT EXPECTED AT THIS TIME. .CHI...NONE RLB
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-292130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
1145 AM CDT SAT JUN 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
MAINLY OVER NORTHWEST INDIANA.
UPPER LEVEL SUPPORT AS WELL AS BETTER INSTABILITY IS CURRENTLY
SHIFTING EASTWARD ACROSS LAKE MICHIGAN AND WESTERN INDIANA.
PARAMETERS ARE FOCUSING ON LOWER MICHIGAN AND PERHAPS NORTHERN
INDIANA AS THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON.
A COLD FRONT WILL BE MOVING THROUGH THE REGION TONIGHT AND THERE MAY
BE ENOUGH RESIDUAL INSTABILITY ACROSS NORTHERN ILLINOIS FOR SOME
SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND
EVENING. HOWEVER...THE THREAT OF ANY ORGANIZED SEVERE WEATHER IS
MINIMAL.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE NEXT THREAT OF THUNDERSTORMS APPEARS TO BE ON THURSDAY AND
FRIDAY OF LATE NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVIATION IS NOT ANTICIPATED AT THIS TIME.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
MERZLOCKThe Chicago radar (KLOT), 87 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down across parts of eastern Valparaiso.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362905, 5363107.